Alert archive / Texas / Heat Advisories in 2016
Heat Advisory 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Aug 12, 2016, 4:16 AM CDT for 23 counties in Texas. It took effect at Aug 12, 2016, 2:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2016, 4:16 AM CDT (09:16 UTC)
- In effect from
- Aug 12, 2016, 2:00 PM CDT
- Expired
- Aug 12, 2016, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
All 23 counties
Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 38 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
531 WWUS74 KEWX 120916 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 416 AM CDT FRI AUG 12 2016 TXZ209-219>225-130100- /O.NEW.KEWX.HT.Y.0008.160812T1900Z-160813T0100Z/ FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...LA GRANGE...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETSVILLE 416 AM CDT FRI AUG 12 2016 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TEMPERATURE...102 TO 106 WITH HEAT INDICES AS HIGH AS 112 DEGREES. * IMPACTS...PROLONGED ACTIVITY OUTDOORS ESPECIALLY IN DIRECT SUNLIGHT COULD LEAD TO HEAT ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ TB3
2 follow-up statements
846 WWUS74 KEWX 122101 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 401 PM CDT FRI AUG 12 2016 TXZ173-191>194-202>208-217-218-228-130100- /O.EXA.KEWX.HT.Y.0008.000000T0000Z-160813T0100Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...EAGLE PASS... CRYSTAL CITY...CARRIZO SPRINGS 401 PM CDT FRI AUG 12 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...100 TO 105 WITH HEAT INDICES AS HIGH AS 110 DEGREES ALONG THE I-35 CORRIDOR. * IMPACTS...PROLONGED ACTIVITY OUTDOORS ESPECIALLY IN DIRECT SUNLIGHT COULD LEAD TO HEAT ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ TXZ209-219>225-130100- /O.CON.KEWX.HT.Y.0008.000000T0000Z-160813T0100Z/ FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...LA GRANGE...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETSVILLE 401 PM CDT FRI AUG 12 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TEMPERATURE...102 TO 106 WITH HEAT INDICES AS HIGH AS 112 DEGREES. * IMPACTS...PROLONGED ACTIVITY OUTDOORS ESPECIALLY IN DIRECT SUNLIGHT COULD LEAD TO HEAT ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
669 WWUS74 KEWX 130125 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 825 PM CDT FRI AUG 12 2016 TXZ173-191>194-202>209-217>225-228-130230- /O.EXP.KEWX.HT.Y.0008.000000T0000Z-160813T0100Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS 825 PM CDT FRI AUG 12 2016 ...HEAT ADVISORY HAS EXPIRED... WE ALLOWED THE HEAT ADVISORY TO EXPIRE. TEMPERATURES HAVE MAINLY DROPPED BELOW 100 AND HEAT INDICES BELOW 105. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Aug 12, 4:11 AM CDT, 5 minutes earlier.
Area forecast discussion, Aug 12, 4:11 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 411 AM CDT FRI AUG 12 2016 .SHORT TERM (Today through Saturday)... Today should be the last day of a persistent dry and hot pattern as of late. While heat indices won't be quite as much of a factor today due to lower surface dewpoints, the drier air will allow for highs today to reach the triple digits across the majority of the area and heat advisory level Max T (105) to be possible along our southern periphery with CRP. Locations generally south of the I-10 corridor east of San Antonio and including Atascosa and Frio counties will continue with one last heat advisory today before a changing pattern ensues over the weekend. The drier conditions will bring afternoon RH values below 30 percent for the majority of the CWA which will create elevated fire weather conditions. Luckily winds are progged to remain light under the relaxed PGF regime of the high pressure we are currently under so we should avoid any critical fire weather concerns today. Tonight, hi-res models are producing convection across the west- central part of the state associated with the southward moving frontal boundary indicated for the last few days in mid-range models. While not all of the hi-res models show development in our CWA, latest HRRR and ARW runs bring at least isolated activity to our northern borders with SJT this evening. Went ahead and included slight chance PoPs for tonight and overnight to account for this isolated potential as well as the possibility for convection to push far enough south to impact the northern CWA. Overnight, the southward moving frontal boundary collides with a moisture boundary from the gulf effectively stalling each along a line from Del Rio to Kerrville and through Georgetown. This will be the primary focus for QPF generation Saturday as deep layer moisture continues to advect westward from the gulf low out east. && .LONG TERM (Saturday Night through Thursday)... A long term pattern of high moisture content and weak but adequate lifting for storm development will be the story line for the next 7 days. An opportunity for locally heavy rainfall, perhaps 1-2 inches per hour in some of the heavier cells will exist mainly Sunday afternoon and evening...possibly lasting through Monday as well...due to PWAT values well over 2 inches and a combination of weak upper lifting, modest instability, low level jet influences, and surface forcing due to the stalled boundary. While GFS and Euro solutions indicate QPF bullseyes in proximity to the boundary from Del Rio to Austin, the confidence in any one of these locations is quite low. While acknowledging that there certainly exists some potential for locally heavy rainfall Sunday and Monday, too many unpredictable variables will play into where they develop, namely outflow boundary generation/interaction. For now, rainfall totals for the 48 hour time frame from Sunday morning to Tuesday morning are expected to be between 1-2 inches, but with possibly up to 4 inches in localized spots. As we move later into the week, a slow but gradual decrease in deep layer moisture will cause PoP chances to diminish slightly each day but remain in the chance category through Friday. The high moisture content will likely result in mostly cloudy skies and much lower high temperatures than we have been experiencing with the dry regime lately, with 80s on the Plateau and low 90s elsewhere. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 103 79 99 77 91 / - 20 50 60 60 Austin Bergstrom Intl Airport 101 77 99 76 91 / - 10 40 50 60 New Braunfels Muni Airport 102 77 100 76 92 / - - 40 50 60 Burnet Muni Airport 102 77 97 75 90 / 20 20 50 60 60 Del Rio Intl Airport 105 80 100 78 95 / 10 20 40 50 60 Georgetown Muni Airport 102 79 97 76 90 / 10 20 50 60 60 Hondo Muni Airport 103 77 99 77 94 / 0 10 40 40 50 San Marcos Muni Airport 102 77 98 76 91 / - 10 40 50 60 La Grange - Fayette Regional 102 78 98 78 90 / 0 - 40 50 60 San Antonio Intl Airport 102 79 98 78 93 / - - 40 40 50 Stinson Muni Airport 103 78 100 78 95 / 0 0 30 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 2 PM this afternoon to 8 PM CDT this evening for the following counties: Atascosa...De Witt...Fayette...Frio... Gonzales...Karnes...Lavaca...Wilson. && Mesoscale/Aviation...Runyen Synoptic/Grids...TB3
Hazardous weather outlook, Aug 11, 8:05 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 805 PM CDT THU AUG 11 2016 TXZ171>173-183>194-202>209-217>225-228-130115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 805 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED FOR THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED MAINLY EAST OF I-35 AND SOUTH OF HIGHWAY 90 FRIDAY AND SATURDAY AFTERNOONS. ANOTHER HEAT ADVISORY MAY BE NEEDED FOR FRIDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU WITH NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ALONG THE RIO GRANDE VALLEY FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:25 PM CDT | Special Weather Statement | EWX | Edwards | 65 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.